Alert archive / Wisconsin / Wind Advisories in 2009
Wind Advisory 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind advisory at Dec 25, 2009, 3:27 AM CST for 5 counties in Wisconsin. It took effect at Dec 25, 2009, 4:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2009, 3:27 AM CST (09:27 UTC)
- In effect from
- Dec 25, 2009, 4:00 AM CST
- Expired
- Dec 25, 2009, 12:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
Counties Kenosha County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Sheboygan County, WI
The radar
The Milwaukee radar (KMKX), 58 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMKX 250927 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 327 AM CST FRI DEC 25 2009 ...PERIOD OF STRONG WINDS EXPECTED THIS MORNING... .DEEP LOW PRESSURE OVER NORTHERN MISSOURI WILL PUSH INTO IOWA THIS MORNING RESULTING IN A TIGHT PRESSURE GRADIENT OVER SOUTHEAST WISCONSIN AND LAKE MICHIGAN. STRONG EAST WINDS OF 30 TO 35 MPH ABOUT 1000 FEET OFF THE GROUND MAY BE ABLE TO MIX DOWN TO THE SURFACE THIS MORNING. WIND SPEEDS WOULD BE THE STRONGEST OVER THE LAKESHORE COUNTIES...DOWNWIND OF LAKE MICHIGAN WHERE SURFACE FRICTION IS LESS. SUSTAINED SURFACE WINDS MAY REACH 30 MPH FOR AN HOUR OR TWO THIS MORNING WITH A GUST TO 40 MPH. HENCE A WIND ADVISORY HAS BEEN ISSUED UNTIL NOON FOR THE LAKESHORE COUNTIES. WIZ052-060-066-071-072-251730- /O.NEW.KMKX.WI.Y.0003.091225T1000Z-091225T1800Z/ SHEBOYGAN-OZAUKEE-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON... MILWAUKEE...RACINE...KENOSHA 327 AM CST FRI DEC 25 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. * TIMING...STRONGEST WINDS ARE EXPECTED THIS MORNING BETWEEN 4 AM AND 10 AM CST. * WINDS...EAST WINDS OF 25 TO 35 MPH FOR SEVERAL HOURS WITH A GUST TO 40 MPH. * IMPACTS...ISOLATED POWER OUTAGE POSSIBLE FROM ANY LINGERING GLAZE ON TREES AND POWER LINES NORTH OF MILWAUKEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MBK
1 follow-up statement
000 WWUS73 KMKX 251300 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 700 AM CST FRI DEC 25 2009 ...PERIOD OF STRONG WINDS THIS MORNING... .DEEP LOW PRESSURE OVER NORTHERN MISSOURI WILL PUSH INTO IOWA THIS MORNING RESULTING IN A TIGHT PRESSURE GRADIENT OVER SOUTHEAST WISCONSIN AND LAKE MICHIGAN. STRONG EAST WINDS OF 25 TO 35 MPH ABOUT 1000 FEET OFF THE GROUND WILL MIX DOWN TO THE SURFACE AT TIMES THIS MORNING. WIND SPEEDS WILL BE THE STRONGEST OVER THE LAKE SHORE COUNTIES...DOWNWIND OF LAKE MICHIGAN. SUSTAINED SURFACE WINDS MAY REACH 30 MPH FOR AN HOUR OR TWO THIS MORNING...WITH A POSSIBLE GUST TO 45 MPH. MILWAUKEE INTERNATIONAL AIRPORT RECEIVED A WIND GUST OF 47 MPH JUST BEFORE 6 AM. RACINE AIRPORT HAD A SUSTAINED WIND OF 32 MPH AROUND 5 AM. A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON FOR THE LAKE SHORE COUNTIES FROM SHEBOYGAN TO KENOSHA. WIZ052-060-066-071-072-251800- /O.CON.KMKX.WI.Y.0003.000000T0000Z-091225T1800Z/ SHEBOYGAN-OZAUKEE-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON... MILWAUKEE...RACINE...KENOSHA 700 AM CST FRI DEC 25 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * TIMING...STRONGEST WINDS ARE EXPECTED THIS MORNING UNTIL 10 OR 11 AM CST. * WINDS...EAST WINDS OF 25 TO 35 MPH FOR SEVERAL HOURS WITH A POTENTIAL GUST TO 45 MPH. * IMPACTS...ISOLATED POWER OUTAGES AND TREES KNOCKED DOWN DUE TO THE COMBINATION OF ANY LINGERING GLAZE AND THE STRONG WINDS...MAINLY NORTH OF MILWAUKEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MBK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind advisory went out at Dec 24, 3:23 PM CST, 12 hours 4 minutes earlier.
Area forecast discussion, Dec 24, 3:23 PM CST, 12 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 323 PM CST THU DEC 24 2009 .SHORT TERM... TONIGHT- FORECAST CONFIDENCE...MEDIUM TEMPERATURES JUST ABOVE FREEZING MOST OF THE CWA. COUPLE OF POCKETS AROUND FREEZING STILL. SO WITH WET BULB TEMPS NEAR FREEZING...CERTAINLY COULD BE A FEW POCKETS OF FREEZING RAIN LEFT. CURRENT TEMPERATURE AT THE OFFICE IS 32.3 F...AND INSPECTION OF THE PARKING LOT AND CARS SHOWS WET SURFACES EVERYWHERE AN NO SIGNS OF ADDITIONAL GLAZE. EXPECT THAT TEMPERATURES WILL GRADUALLY GO UP 2-3 DEGREES OVERNIGHT AND BE IN THE MID TO UPPER 30S BY MORNING. MEANWHILE IMPRESSIVE CYCLONE EVIDENT ON WATER VAPOR IMAGERY OVER NORTH TEXAS...WITH MAJOR WINDSTORM AND BLIZZARD IN PROGRESS OVER PARTS OF TEXAS AND OKLAHOMA. CYCLOGENESIS FROM THIS FEATURE SENDS 986MB LOW INTO NORTHEAST MISSOURI OVERNIGHT. 70-80 KNOT SOUTHEAST 850 MB JET OVER OHIO VALLEY WILL BE AIMING TOWARD SOUTHERN WISCONSIN...WITH OBVIOUSLY MASSIVE WARM ADVECTION REGIME. CONSENSUS OF MODEL AND HPC QPF GUIDANCE SUGGESTS 1 TO 1.5 INCHES OF RAIN TONIGHT INTO FRIDAY MORNING. SNOW PACK WILL PROBABLY ABSORB MUCH OF THIS RAIN...BUT THERE WILL BE ENOUGH MELTING TO CREATE LOCALIZED FLOODING...ESPECIALLY IN URBAN AREAS WHERE STORM DRAINS CLOG WITH SNOW AND ICE. FRIDAY- FORECAST CONFIDENCE...HIGH DEEP SURFACE LOW OCCLUDES AND HOOKS CYCLONICALLY TOWARD WEST INTO CENTRAL IOWA. THIS OCCURS AS DEEP UPPER LOW DIGS FROM WESTERN DAKOTAS CURRENTLY AND ACROSS NEBRASKA AND KANSAS TONIGHT AND TOMORROW. OCCLUDED FRONT RACES NORTHWARD INTO SOUTHERN WISCONSIN DURING THE AFTERNOON...WITH COLD AIR TAKING THE SCENIC ROUTE. EXPECT TEMPERATURES TO CRASH LATE IN THE DAY AS GFS HAS 850 MB TEMPERATURES PLUNGING TO BETWEEN -4 AND -10C. RAIN SHOULD TURN TO SNOW FROM SOUTHWEST TO NORTHEAST DURING THE AFTERNOON AND EARLY EVENING. THE HEAVIEST PRECIPITATION SHIFTS NORTH OF THE AREA DURING THE MORNING. THUS...DO NOT EXPECT MUCH SNOW ACCUMULATION AFTER THE TURNOVER. ALL REMAINING SLUSHY SNOW WILL THEN FREEZE INTO SHEETS OF ICE FRIDAY EVENING. UNTREATED WET SURFACES SHOULD BECOME ICY. SATURDAY AND SUNDAY- FORECAST CONFIDENCE...HIGH DEEP UPPER LOWS PIN-WHEEL AROUND EACH OTHER AND EVENTUALLY MERGE OVER ILLINOIS. DEEP 500 MB LOW BELOW 520DM THEN LOOPS AROUND OVER IL/WI/IA AREA FOR A COUPLE OF DAYS. VARIOUS UNTIMEABLE PERIODS OF LIGHT SNOW THEN EXPECTED BENEATH UPPER COLD CORE WITH 850 MB TEMPERATURES BETWEEN -10 AND -14 C. THUS PLENTY OF MOISTURE IN THE DENDRITE LAYER BUT UPWARD MOTION NOT EXPECTED TO BE PARTICULARLY STRONG. OVER A LONG PERIOD OF TIME...A GENERAL 1 TO 2 INCHES OF SNOW ACCUMULATION. .LONG TERM... MONDAY- FORECAST CONFIDENCE...MEDIUM UPPER LOW FINALLY PULLS AWAY WIT NORTHWEST FLOW REGIME AND LARGE HIGH RISES. NOT IMPOSSIBLE WITH CYCLONIC FLOW CONTINUING FOR FLURRIES BUT WILL LEAVE OUT FOR NOW. TUESDAY- FORECAST CONFIDENCE...MEDIUM SHOULD BE QUIET UNDER SURFACE AND UPPER RIDGE. WEDNESDAY AND THURSDAY- FORECAST CONFIDENCE...MEDIUM PHASING OF SOUTHERN AND NORTHERN BRANCH TROUGHS LIKELY TO RESULT IN LIGHT SNOW EVENT IN GREAT LAKES AREA. WILL HAVE CHANCE OF SNOW FOR NOW. && .AVIATION... STRONG LOW LEVEL JET AND UPPER LEVEL DISTURBANCE WILL DRIVE MODERATE RAIN ACROSS THE TAF SITES TONIGHT INTO THURSDAY MORNING. PREVAILING IFR CEILINGS AND VISIBILITIES ARE EXPECTED WITH THE RAIN. HEAVY RAIN WITH LOW IFR CONDITIONS ARE POSSIBLE AT TIMES THROUGH THE NIGHT WITH THE STRONG LIFT...BUT MENTION KEPT OUT OF TAFS FOR NOW UNTIL BETTER INTENSITY TRENDS CAN BE ESTABLISHED. RAIN WILL CHANGE BACK TO SNOW AT KMSN AROUND 15Z TO 17Z FRIDAY...WITH THE EASTERN SITES AROUND 22Z FRIDAY TO 00Z SATURDAY. BRISK AND GUSTY EAST TO SOUTHEAST WINDS ARE EXPECTED THROUGH FRIDAY...AS THE STRONG LOW PRESSURE SYSTEM MOVES INTO THE REGION. && .MARINE... GALE WARNING CONTINUES ACROSS THE NEARSHORE WATERS UNTIL 18Z FRIDAY. STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION TONIGHT AND FRIDAY. THE STRONG PRESSURE GRADIENT WITH THIS SYSTEM...AS WELL AS GOOD MIXING OF 35 TO 40 KNOT WINDS FROM 1000 FEET ABOVE THE SURFACE...WILL MAINTAIN GALE FORCE WINDS THROUGH 18Z FRIDAY. WAVES WILL BUILD TO 8 TO 12 FEET TONIGHT INTO FRIDAY WITH THE STRONG ONSHORE FLOW. WINDS DECREASE IN STRENGTH FRIDAY AFTERNOON...BUT WILL STILL SEE FREQUENT GUSTS TO 30 KNOTS. THE LOW WILL WEAKEN AS IT MOVES EAST THROUGH THE REGION FRIDAY NIGHT AND SATURDAY...WITH A SUBSEQUENT DECREASE IN WIND SPEEDS EXPECTED OVER THE NEARSHORE WATERS. WAVES WILL REMAIN HIGH THROUGH SATURDAY. A SMALL CRAFT ADVISORY WILL BE NEEDED FROM 18Z FRIDAY THROUGH SATURDAY. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...GALE WARNING UNTIL NOON CST FRIDAY FOR LMZ643>646. && SHORT/LONG TERM...CRAVEN/02 AVIATION/MARINE...WOOD/08
Hazardous weather outlook, Dec 24, 9:35 PM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 935 PM CST THU DEC 24 2009 WIZ046-047-051-052-056>060-062>072-251015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 935 PM CST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT RAIN WILL PREVAIL AND MAY BE MODERATE TO HEAVY AT TIMES. RAINFALL OF AN INCH...TO ONE AND ONE HALF INCHES...ARE EXPECTED TO FALL ON TOP OF THE CURRENT SNOW PACK AND FROZEN GROUND. THIS WILL LIKELY RESULT IN MINOR FLOODING OF AREA CREEKS...RIVERS...AND STREAMS. RUNOFF WOULD ALSO CAUSE PONDING OF WATER ON AREA ROADWAYS. IT WILL BE A GOOD IDEA TO MAKE SURE THE CLOSEST SEWER DRAIN TO YOUR RESIDENCE IS UNCLOGGED BY SNOW AND DEBRIS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PERIODS OF RAIN WILL CHANGE BACK TO OCCASIONAL SNOW ON FRIDAY AND EARLY FRIDAY EVENING...AS COLDER AIR WRAPS AROUND THE WEAKENING AREA OF LOW PRESSURE OVER EASTERN IOWA. PERIODS OF LIGHT SNOW WILL THEN CONTINUE INTO SATURDAY NIGHT...WITH LIGHT SNOW ACCUMULATIONS AS THE LOW PRESSURE AREA MEANDERS TO THE EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-251015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 935 PM CST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT FOR THE NEARSHORE WATERS TONIGHT. FURTHER TIGHTENING OF THE PRESSURE GRADIENT ACROSS SOUTHERN LAKE MICHIGAN WILL BRING EAST GALES UP TO 35 KNOTS. WAVES WILL BUILD TO 8 TO 12 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN WILL LINGER FRIDAY MORNING. HENCE...THE GALE WARNING CONTINUES UNTIL NOON ON FRIDAY. THE WINDS WILL START TO SLOWLY SUBSIDE FROM FRIDAY AFTERNOON THROUGH SATURDAY...AS THE PRESSURE GRADIENT ASSOCIATED WITH LOW PRESSURE BEGINS TO WEAKEN. HOWEVER...THE WINDS AND WAVES WILL LINGER AT SMALL CRAFT ADVISORY LEVELS DURING THIS PERIOD. GEHRING WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Dec 24, 9:38 PM CST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 938 PM CST THU DEC 24 2009 WIZ046-047-051-052-056>060-062>072-251200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 938 PM CST THU DEC 24 2009 ...THAW OVER NEXT 24 HOURS BEFORE COLD AIR RETURNS... RAIN WILL CONTINUE...MODERATE TO HEAVY AT TIMES...THROUGH THE NIGHT WITH 1 TO 1.5 INCHES OF TOTAL RAIN EXPECTED. TEMPERATURES WILL REMAIN STEADY OR WARM SLIGHTLY TONIGHT. TEMPERATURES WILL BE IN THE 35 TO 40 DEGREE RANGE BY CHRISTMAS MORNING. ALTHOUGH LOCATIONS IN OZAUKEE...WASHINGTON...SHEBOYGAN...AND FOND DU LAC COUNTIES SAW PERIODS OF SLEET AND FREEZING RAIN DURING THE EVENING...TEMPERATURES HAVE WARMED UP ENOUGH THAT ICING SHOULD NOT BE A PROBLEM FOR THE REST OF TONIGHT. MOST ROADS AND SURFACES SHOULD REMAIN WET OVERNIGHT. THE RAIN AND MELTING SNOWPACK COULD RESULT IN LOCALIZED FLOODING PROBLEMS TONIGHT INTO CHRISTMAS DAY. AS TEMPERATURES FALL BACK INTO THE 20S FRIDAY NIGHT...RESIDUAL SLUSH AND STANDING WATER WILL REFREEZE INTO SOLID SHEETS OF ICE. THUS...SNOW REMOVAL EFFORTS SHOULD BE COMPLETED BY CHRISTMAS AFTERNOON BEFORE TEMPERATURES DROP BELOW FREEZING AGAIN. LIGHT SNOW IS EXPECTED FRIDAY NIGHT INTO SATURDAY...WITH ACCUMULATIONS OF JUST AN INCH OR SO. HOWEVER...TRAVEL COULD BECOME HAZARDOUS ON UNTREATED SURFACES AS WET SURFACES TURN ICY AND SNOW STARTS TO ACCUMULATE ON TOP OF IT. CRAVEN/FRANKS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 10:07 AM CST | River Flood Watch | MKX | Kenosha | 31 hr |
| Dec 25, 12:08 PM CST | River Flood Warning | MKX | Racine | 66 hr |
| Dec 25, 2:39 PM CST | Small Craft Advisory | MKX | 13 hr |
Nearby
Wind Advisories in Wisconsin, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.